Alert archive / Montana / Winter Storm Watches in 2021
Winter Storm Watch 5, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm watch at Oct 8, 2021, 12:47 PM MDT. It took effect at Oct 11, 2021, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 12:47 PM MDT (18:47 UTC)
- In effect from
- Oct 11, 2021, 12:00 AM MDT
- Expired
- Oct 10, 2021, 2:29 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
751 WWUS45 KTFX 081847 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1247 PM MDT Fri Oct 8 2021 MTZ008-015-055-091215- /O.NEW.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: Twin Bridges, West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Dillon, Big Hole Pass, Bozeman Apt, Monida Pass, Wisdom, Norris Hill, Wise River, Chief Joseph Pass, Battle Ridge Pass, Ennis, Targhee Pass, and City of Bozeman 1247 PM MDT Fri Oct 8 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING FOR ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow possible for elevations above 6000 feet. Total snow accumulations between 6 and 12 inches possible. * WHERE...Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. && $$ Brusda
6 follow-up statements
308 WWUS45 KTFX 090942 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 342 AM MDT Sat Oct 9 2021 MTZ008-015-055-091745- /O.CON.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Big Hole Pass, Chief Joseph Pass, Wisdom, Monida Pass, Battle Ridge Pass, and Targhee Pass 342 AM MDT Sat Oct 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow possible elevations above 6000 feet. Total snow accumulations between 6 and 12 inches possible, with higher amounts possible above pass level. * WHERE...Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should delay travel if possible. If travel is necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ Ludwig
088 WWUS45 KTFX 090943 CCA WSWTFX URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Great Falls MT 343 AM MDT Sat Oct 9 2021 MTZ008-015-055-092200- /O.COR.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Big Hole Pass, Chief Joseph Pass, Wisdom, Monida Pass, Battle Ridge Pass, and Targhee Pass 343 AM MDT Sat Oct 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow possible elevations above 6000 feet. Total snow accumulations between 6 and 12 inches possible, with higher amounts possible above pass level. * WHERE...Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should delay travel if possible. If travel is necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ Ludwig
009 WWUS45 KTFX 091934 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 134 PM MDT Sat Oct 9 2021 MTZ008-015-055-101215- /O.CON.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: Twin Bridges, West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Dillon, Big Hole Pass, Bozeman Apt, Monida Pass, Wisdom, Norris Hill, Wise River, Chief Joseph Pass, Battle Ridge Pass, Ennis, Targhee Pass, and City of Bozeman 134 PM MDT Sat Oct 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow possible elevations above 6000 feet. Total snow accumulations between 6 and 13 inches possible with higher amounts possible above pass level. * WHERE...Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Gusty north winds may cause additional reduction in visibility and some drifting of snow. * ADDITIONAL DETAILS...Snow is also likely below 6000 feet with accumulation of several inches possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ Hoenisch
351 WWUS45 KTFX 100000 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 600 PM MDT Sat Oct 9 2021 MTZ008-015-055-101200- /O.CON.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: Twin Bridges, West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Dillon, Big Hole Pass, Bozeman Apt, Monida Pass, Wisdom, Norris Hill, Wise River, Chief Joseph Pass, Battle Ridge Pass, Ennis, Targhee Pass, and City of Bozeman 600 PM MDT Sat Oct 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING FOR ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow is possible for elevations above 6000 feet. Total snow accumulations of 6 and 13 inches are possible, with higher amounts possible above pass level. * WHERE...For elevations above 6000 feet in Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Gusty north winds may cause additional reduction in visibility and some drifting of snow. * ADDITIONAL DETAILS...Snow is also likely below 6000 feet with accumulation of several inches possible. Some tree and power line damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. If travel is necessary, drive with caution, and consider taking a winter storm survival kit with you. && $$ Brusda
414 WWUS45 KTFX 100002 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 602 PM MDT Sat Oct 9 2021 MTZ008-015-055-101200- /O.CON.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: Twin Bridges, West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Dillon, Big Hole Pass, Bozeman Apt, Monida Pass, Wisdom, Norris Hill, Wise River, Chief Joseph Pass, Battle Ridge Pass, Ennis, Targhee Pass, and City of Bozeman 602 PM MDT Sat Oct 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING FOR ELEVATIONS ABOVE 6000 FEET... * WHAT...Heavy snow is possible for elevations above 6000 feet. Total snow accumulations of 6 and 13 inches are possible, with higher amounts possible above pass level. * WHERE...For elevations above 6000 feet in Beaverhead, Gallatin and Madison Counties. * WHEN...From late Sunday night through Tuesday morning. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Gusty north winds may cause additional reduction in visibility and some drifting of snow. * ADDITIONAL DETAILS...Snow is also likely below 6000 feet with accumulation of several inches possible. Some tree and power line damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. If travel is necessary, drive with caution, and consider taking a winter storm survival kit with you. && $$ Brusda
389 WWUS45 KTFX 100829 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 229 AM MDT Sun Oct 10 2021 MTZ008-015-055-102300- /O.UPG.KTFX.WS.A.0005.211011T0600Z-211012T1800Z/ /O.NEW.KTFX.WS.W.0004.211011T0600Z-211012T1800Z/ Beaverhead-Madison-Gallatin- Including the following locations: Twin Bridges, West Yellowstone, Virginia City, Bozeman Pass, Raynolds Pass, Dillon, Big Hole Pass, Bozeman Apt, Chief Joseph Pass, Wisdom, Norris Hill, Wise River, Monida Pass, City of Bozeman, Battle Ridge Pass, Ennis, and Targhee Pass 229 AM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 6 and 18 inches in the mountains. Lower elevations of Madison and Gallatin Counties can expect 3 to 6 inches. Lower elevations of western Beaverhead County can expect 1 to 3 inches. * WHERE...Beaverhead, Gallatin and Madison Counties. * WHEN...From Midnight tonight to Noon MDT Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Monday morning and evening commutes. * ADDITIONAL DETAILS...Hunters and other outdoor recreationalists in southwest Montana should stay out of the mountains until after Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1 or visiting the MDT Road Report website. && $$ mpj
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Oct 8, 11:30 AM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 8, 11:30 AM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1130 AM MDT Fri Oct 8 2021 Aviation Section Updated .SYNOPSIS...Showers and a few thunderstorms can be expected across southwest Montana today through Saturday morning with scattered showers possible in central Montana. Mostly dry and windy conditions return Saturday afternoon through late Sunday morning before the next weather system approaches Montana. This system will bring cooler temperatures with widespread precipitation in southern Montana but only scattered showers in the north. && .UPDATE... No major changes were needed at this time. Slight tweaks were made to update for current trends. -AM && .AVIATION... 1130 AM MDT Fri Oct 8 2021 (08/18Z TAF period) Showers and isolated thundershowers will develop and move across Southwest Montana this afternoon and evening. A chance for showers will exist in North-central Montana in the evening and overnight. These showers are covered by TEMPO and PROB30 groups, as confidence is not high enough to warrant a prevailing group. Although patchy fog may be possible tomorrow morning, no mention is made in TAFs at this time. Any lingering precipitation will exit tomorrow morning. -AM Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 545 AM MDT Fri Oct 8 2021/ An upper level trough currently situated over the West Coast will move inland today and tonight. The core of this system remains generally south of Montana but southwest Montana can expect widespread showers today with some thunderstorms possible this afternoon and evening. As the system continues moving eastward, residual showers will continue to affect portions of southwest Montana and eastern portions of central Montana while dry and windy conditions develop across west central and north central Montana for Saturday and Sunday. By Sunday night, a strong upper level trough moves into the northern Rocky Mountain region bringing colder temperatures to the entire forecast area. Over the last few day, models have trended the core of the upper trough further and further south. So, once again, the bulk of expected precipitation will affect southwest Montana while northern portions of my forecast area can only expect scattered showers. With the colder temperatures expected, much of southwest Montana can expect to see snow, especially Monday night into Tuesday morning. Snow will also fall over the western mountains and the island ranges of central Montana. Confidence in this forecast is not very high since models continue to trend the system to the south. However, if the current forecast remains unchanged, it appears that some winter weather highlights could be possible in southwestern Montana and possibly over Kings Hill Pass in the Little Belt Mountains. For the remainder of next week, models continue a progressive flow aloft with short wave ridging developing behind the Monday-Tuesday system. Ensemble mean solutions, as well as cluster analysis, support a gradual warming trend back toward seasonal averages with an occasional chance for showers. I have used the NBM forecast solution for mid to late week with little to no adjustments. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 62 40 64 39 / 20 40 10 0 CTB 60 34 60 38 / 0 10 0 0 HLN 63 42 62 37 / 60 70 10 0 BZN 63 40 57 29 / 60 80 60 0 WYS 52 33 46 26 / 90 100 80 10 DLN 58 36 56 31 / 80 90 30 0 HVR 66 40 66 36 / 10 20 0 0 LWT 63 40 58 34 / 20 60 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
Winter Storm Watches in Montana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.